Jump to content

jd83: Zoloft


jd83

Recommended Posts

I have been on zoloft for 12 years. I have been on 50 mg. then 8 years ago was upped to 100 mg. I have decided to taper off and 1 month ago I cut my 100 mg. down to 50 mg. I did this before reading about the 10 percent taper. I had some mild irritability at week 2 and horrible heartburn for several days but otherwise I feel fine. It's been a month and I am wondering about my next taper. Since I made such a big taper, should I just stay at this dose for several months before I do a 10 percent taper or should I go ahead and do the 10 percent taper every 6 weeks or so? Thanks!

Link to comment
  • Moderator Emeritus

Hi JD and welcome to SA,

 

It's really good that you have found SA and the information about 10% tapering before you dropped too much again.

 

I moved your post from the Tapering thread and created your own Intro/Update topic where you can ask questions about your own situation and as a journal of your progress.  Click "Follow" top right and you will be notified when someone responds.

 

Firstly our request of all members Please put your Withdrawal History in Signature.  Please include ALL drugs, dates, doses and how you increased/decreased.  Details of the last year with a summary of anything prior helps us to offer suggestions based on your individual situation.

 

Once you have had a read of the following links you may be able to make your decision of when to start tapering again, however my thought would be that it might be worthwhile to hold for several more months to allow your brain to adapt to not getting as much of the drug.  It may be more beneficial to hold longer now and stabilise, otherwise it may catch up with you down the track.  There is also the option of holding for at least 1 more month and then trialling a much smaller % drop.  Assuming you are taking a tablet of 50 mg, the first suggestion is probably the easier and more convenient option.

 

Introduction to AD Withdrawal Syndrome

Why taper by 10% of my dosage?


Dr Joseph Glenmullen's Symptoms Checklist

 

Tips for tapering off Zoloft (sertraline)

 

These helped me to understand SA's 10% taper with a hold of 4-6 weeks recommendation and have kept me patient when holding:

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment
  • Moderator Emeritus

jd -- Just a quick note to welcome you to Surviving Antidepressants (SA).

 

A tip: You may way want to follow this topic so that you get notifications when someone posts in your thread.  Click the gray "Follow this topic" button. A dialog box appears:  select one of the notify options, then click follow this topic in the dialog box.

 

Other than that tip, I can only add -- please read the topics ChessieCat posted above.  ;)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment
  • Moderator

G'day JD! Welcome to SA!  

 

I'm sorry you had to find us - but - you caught us at a good time in your taper.  It sounds like you are still in the "mild" phases of withdrawal, and can take control of your taper before you fall too far down the cliff.

 

You asked:

Since I made such a big taper, should I just stay at this dose for several months before I do a 10 percent taper or should I go ahead and do the 10 percent taper every 6 weeks or so? 

 

When you are having symptoms, it is a sign that you are tapering too fast.  

 

Slow down, learn to listen to your body.  You probably can't get out from under the drugs without any symptoms, but you can minimize the distress and even choose when to have symptoms.  Extended family coming for a visit?  New duties at work?  Probably not a good time for a taper.  Long weekend?  Might help with a taper.  

 

The 10% / 4 weeks is a rough guide.  Some people can go faster, some people go much slower.   The slower you go, the more in control you are.  Since you did a large, 50% drop, it would be a good idea to hold for several months.  If you had been going at 10% per month, you would have gotten down to 50 mg at about 8 months of tapering (if you didn't hit any bad patches that you needed to hold through).  

 

But listen to your body, and when your symptoms have settled down for about a month, then wait one more month before going to the 10% tapering schedule.

 

You may even need to consider a small reinstatement, if your symptoms get too extreme.

About Reinstating and Stabilizing to Stop Withdrawal Symptoms

Read the thread, and then ask, if you have any questions.

 

The good news is, you will not be suffering the whole time you are tapering.  Once we get your symptoms under control (and there can be delayed reactions - even as much as 6-12 months out!), you will find that you are much better off the drugs than you ever were on them.  

 

Lastly, the only supplements that we really recommend are Magnesium and Omega-3 fish oil to feed your brain and keep it - and your nervous system - healing properly.

 

Let us know how you are going.

"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.


The tedious thread (my intro):  JanCarol ☼ Reboxetine first, then Lithium

The happy thread (my success story):  JanCarol - Undiagnosed  Off all bipolar drugs

My own blog:  https://shamanexplorations.com/shamans-blog/

 

 

I have been psych drug FREE since 1 Feb 2016!

Link to comment

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy